Hail, Greene
- When
- March 31, 2:29 AM CST
- Where
- Greene County, 8 mi NW of Boligee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.833, -88.133
Penny size hail briefly fell along SR 39 just east of the Tombigbee River.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 30, 3:30 PM CST, 10 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CST WED MAR 30 2005 .DISCUSSION... SHORT WAVE TROUGH OVER THE MIDWEST STATES WILL LIFT NORTHEAST AND PUSH A WEAK FRONTAL BOUNDARY INTO NORTHWEST ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AHEAD OF THE FRONT LATE TONIGHT OVER WEST ALABAMA AND SPREAD EASTWARD. VORT MAX WILL PASS OVER ALABAMA ON THURSDAY AND PUSH SHOWERS AND THUNDERSTORMS INTO GEORGIA THURSDAY AFTERNOON. SHOULD BE A BREAK IN THE PRECIPITATION THURSDAY EVENING AS SURFACE LOW DEEPENS TO THE WEST OF ALABAMA. CONVECTION WILL SPREAD BACK INTO ALABAMA LATE THURSDAY NIGHT AS SURFACE LOW TRACKS NORTHEASTWARD ACROSS THE AREA. UPPER TROUGH WILL PASS EAST OF THE AREA FRIDAY NIGHT, AND COOLER AND DRIER CONDITIONS WILL RETURN IN TIME FOR THE WEEKEND. .SHORT TERM...(TONIGHT THROUGH SATURDAY) LOW LEVEL MOISTURE IS INCREASING RAPIDLY OVER THE AREA WITH DEWPOINTS CLIMBING INTO THE LOWER 60S IN SOUTHWEST ALABAMA. JACKSON 18Z UPPER AIR SOUNDING SHOWS A STRONG CAP AT 850MB WHICH IS SUPPRESSING CONVECTIVE ACTIVITY. STORM PREDICTION CENTER IS FORECASTING CAP TO ERODE LATER TONIGHT WITH STRONG TO SEVERE THUNDERSTORMS DEVELOPING OVER NORTHERN MISSISSIPPI AND SPREADING INTO WESTERN ALABAMA AFTER MIDNIGHT. FORECAST SOUNDINGS FROM THE ETA SHOW CAPE VALUES APPROACHING 1000 J/KG BY 12Z THURSDAY. WIND PROFILES ALSO INDICATE SHEAR WILL BE SUFFICIENT FOR ISOLATED SUPERCELLS. SHORT WAVE TROUGH WILL PASS EAST OF THE AREA ON THURSDAY AFTERNOON, AND CONVECTION SHOULD DECREASE AS THE AFTERNOON PROGRESSES. PW VALUES WILL DECREASE THURSDAY AFTERNOON AND EVENING AS DRY AIR ADVECTS INTO THE MID LEVELS. THE AIRMASS WILL LIKELY BE CAPPED THROUGH THURSDAY EVENING UNTIL DEEPER MOISTURE MOVES BACK INTO THE AREA AS MAIN UPPER TROUGH APPROACHES FROM THE WEST. DEEPENING SURFACE LOW WILL PROVIDE FAVORABLE CONDITIONS FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE CWA LATE THURSDAY NIGHT THROUGH EARLY AFTERNOON FRIDAY. PW VALUES APPROACH 1.5 INCHES EARLY FRIDAY MORNING, AND THERE WILL BE A THREAT OF HEAVY RAINFALL AND FLASH FLOODING. SURFACE LOW AND ASSOCIATED FRONT WILL EXIT ALABAMA FRIDAY AFTERNOON AND BRING AN END TO THE CONVECTION. GIVEN STRENGTH OF UPPER TROUGH, THERE WILL LIKELY BE SOME WRAP-AROUND MOISTURE ACROSS NORTH ALABAMA FRIDAY EVENING. CLOUDS WILL BEGIN TO DECREASE ACROSS THE AREA FROM THE SOUTHWEST STARTING LATE FRIDAY NIGHT WITH CLEARING SKIES ACROSS THE REMAINDER OF THE AREA SATURDAY MORNING. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) SURFACE HIGH WILL BUILD INTO THE AREA ON SUNDAY WITH SEASONAL TEMPERATURES EXPECTED. SURFACE RIDGE WILL MOVE EASTWARD, AND SOUTHERLY FLOW WILL RETURN MONDAY AND TUESDAY. THE NEXT SYSTEM IS EXPECTED TO APPROACH ALABAMA ON WEDNESDAY. SYSTEM LOOKS STRONG ENOUGH TO PRODUCE THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 74 61 69 / 60 50 50 70 ANNISTON 60 74 61 70 / 60 60 50 80 BIRMINGHAM 63 74 63 69 / 60 50 70 60 TUSCALOOSA 63 75 64 70 / 60 50 70 60 CALERA 63 75 64 71 / 60 50 70 70 AUBURN 60 77 61 74 / 50 70 50 80 MONTGOMERY 63 77 64 76 / 60 60 50 80 TROY 60 77 64 77 / 40 70 50 80 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 131 AM CST THU MAR 31 2005 ALZ012-310815- LAMAR- 131 AM CST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 215 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF BEAVERTON TO 6 MILES WEST OF MOLLOY...MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SULLIGENT...MOLLOY...DETROIT...KENNEDY...VERNON...BEAVERTON AND MANSFIELD THROUGH 215 AM CST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 AM CST THU MAR 31 2005 ALZ031-310845- GREENE- 156 AM CST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 245 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES NORTHWEST OF BOLIGEE...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BOLIGEE...CLINTON... EUTAW...UNION...MANTUA AND KNOXVILLE THROUGH 245 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 AM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL SUMITON 33.75N 87.05W
03/30/2005 0.88 INCH WALKER AL PUBLIC
NICKEL SIZE HAIL REPORTED NEAR U.S. HIGHWAY 78
&&
JBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 AM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL AUBURN 32.59N 85.48W
03/31/2005 1.75 INCH LEE AL PUBLIC
GOLF BALL SIZE HAIL REPORTED NEAR BEEVILLE AND COX ROAD
AREA
&&
JBWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 219 AM CST THU MAR 31 2005 ALZ030-310845- SUMTER- 219 AM CST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 245 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF EMELLE...MOVING NORTHEAST AT 55 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EMELLE... LIVINGSTON...GEIGER AND EPES THROUGH 245 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 AM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM FLASH FLOOD MILLBROOK 32.49N 86.37W
03/31/2005 ELMORE AL PUBLIC
FLOODING REPORTED APPROACHING RESIDENTIAL AREAS
&&
JBWThe Columbus AFB radar (KGWX), 120 km away, was scanning. The volume nearest the first event began at 08:29 UTC.
1 hail. Local standard time, as filed.
Penny size hail briefly fell along SR 39 just east of the Tombigbee River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445461.